Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
122 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Have psychotic depression. Taken Valium. What is happening?

CDear Doctor, my son has been treated w/various antipsychotics over the past 4 1/2 years while living in Croatia.He suffers from major psychotic depression and has responded favorably to electro-stimulus treatments for his condition,whereas when antipsychotics were administered he suffered from a major crisis of neuroleptic malignant syndrome(CPK 5,000). He was immediately taken off all antipsychotics and flushing out his system was begun. He was doing alright at home w/only a small daily dose of valium(Normabel) which he would take on occaision. However he had a relapse w/ deteriorating condition characterized by not speaking,eating and drinking only minimally and anxiety w, drooling. frequently he would display a state of confusion and be oblivious to his surroundings. Lorazepam 2mg dosages are being considered w/ eventual ES treatments.However it has been very difficult to arrange this in Croatia. What is your sense of what is happening to my son,Luka? What can you suggest given this brieand incomplete history of illness?Yours,a very worried and concerned father.
Tue, 22 Jan 2013
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics ,  
Psychiatrist 's  Response
Hello ~ Suffering from Major Depression with psychoses is a very difficult problem to have, and for a care-taker it may be taking its toll on you as well. I understand that your son has been on various medications and is currently only on valium. Valium usually tends to depress the brain since it is a sedative. I would suggest that your son be assessed completely psychiatrically and combinations of antidepressants and newer antipsychotics be tried before ES treatments. I am unsure of what resources are available in Croatia, however consulting a doctor should help. Take care.
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I currently work for a family at their home based dental lab. Their 26 year old daughter who lives at home has recently been diagnosed with...

Recent questions on  Neuroleptic malignant syndrome

doctor1 MD

17 yrs old son having body tremors. He has autism,non verbal, epilepsy . He takes gabapentin for self injury behaviors a cycle that will pass. Also...

doctor1 MD

FOR Dr. Ilir Sharka ONLY Hello Dr Sharka I did not close the question, I do not know what happened!! Anyway to continue with our question… You said...

doctor1 MD

FOR Dr. Ilir Sharka ONLY Hello Dr Sharka I appreciate you helping me in the past when I had a cardiology question and am hoping you will be able to...

doctor1 MD

hi my son is taking haldol and his body is stiff he can hardly move his eyes are very blurry please tell me what can i do. I was about to stop...

doctor1 MD

My wife had been taking Seroquel XR 300MG at night for about 10 years and died in Jan. A autopsy was done and I was told the cause was 2 things. 1...

doctor1 MD

my wife ( 56 yrs)has been advised last june (2012 ) to take lonazep .5 and .25 in a day with qutan .25 and .5 for agitation and sizures . she has...